MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MIDSTREAM URINE COLLECTOR

C.R. BARD, INC. (COVINGTON) -1018233 MIDSTREAM URINE COLLECTOR
Model Number 842904
Medical Device Problem Codes Unsealed Device Packaging (1444); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the glue to close the box was not sticking, which left the contents in the box exposed.Per follow up via phone on 24feb2021, the customer noted that the problem was with the box containing the clean catch kit and not the shipping box.
 
Event or Problem Description
It was reported that the glue to close the box was not sticking, which left the contents in the box exposed.Per follow up via phone on (b)(4)2021, the customer noted that the problem was with the box containing the clean catch kit and not the shipping box.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be ¿aggressive handling ¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed because labelling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.Two samples were confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted two opened, unused midstream collection kits.Visual inspection of the samples noted that on one box, both ends were not sealed and the adhesive on the flaps was hardened and did not have signs of ever having sealed both ends.The second kit also had this occur, but only to one flap.This does not meet the specification as "the unit box shall be glued square.Maximum out of line is 3/16".Zipper flaps shall be folded and glued such that the zipper is not prematurely started.".It was also noted that since the contents of the kit are nonsterile, so the event is not considered a sterile barrier breach.A potential root cause for this failure could be ¿incorrect gluing¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.Corrections: d, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
MIDSTREAM URINE COLLECTOR
Common Device Name
MIDSTREAM URINE COLLECTOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11378528
Report Number1018233-2021-00801
Device Sequence Number3814937
Product Code FMH
UDI-Device Identifier00801741051227
UDI-Public(01)00801741051227
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model Number842904
Device Catalogue Number842904
Device Lot NumberNGEX1503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 01/30/2021
Supplement Date Received by Manufacturer05/28/2021
08/01/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date06/14/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;